MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X45; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 8X45; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727845
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed.The implant(s) was not returned, and instead, the investigation is done based on the supplied image(s).The image(s) was reviewed, and the complaint condition for broken could be confirmed as the image provided shows the screw broken off at the head from the rest of the body.As the implant(s) was not returned an as received condition, dimensional inspection, material, or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the surgeon was performing a l2-4 lateral interbody fusion and l1-s1 posterior instrumented fusion procedure on (b)(6) 2020.During the procedure, when inserting a 8x45 cfx screws into one of the s1 pedicle the screw was squeaking on insertion, and it was not a sound that is typically heard.Consequently when removing the driver the whole head came away still attached to the driver with the screw shaft remaining insitu.As the shaft was still intact surgeon was able to remove the screw shaft with minimal damage, and another screw was inserted.There was surgical delay of ten (10) minutes due to reported event.Procedure was successfully completed.Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity unknown ).This report is for one (1) mis ti cfx fen poly 8x45 this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the mis ti cfx fen poly 8x45 (p/n: 186727845, lot #: 284985) was returned and received at us cq.Upon visual inspection, it was observed that the head was received separated from the screw shank.The hexalobular internal driving feature of the shank and the flex ball component were deformed.No other issues were identified with the returned device.The complaint condition was confirmed for the mis ti cfx fen poly 8x45 (p/n: 186727845, lot #: 284985).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code: 186727845, lot: 284985, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on july 23, 2020.The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 8X45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10748990
Report Number1526439-2020-02050
Device Sequence Number3450694
Product Code MNI
UDI-Device Identifier10705034282787
UDI-Public(01)10705034282787
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727845
Device Catalogue Number186727845
Device Lot Number284985
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/17/2020
12/03/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/02/2020
12/18/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS.; UNKNOWN SCREWDRIVERS